MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 2 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 2 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101204020
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Tissue Damage (2104); Injury (2348); Test Result (2695); No Code Available (3191)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege patient suffered injur(ies) including but not limited to grinding, metal flakes in and around the socket, fluid, pain, swelling, limited range of motion.It is further alleged patient could not have known that he/she was injured by excessive levels of chromium and cobalt until after the date he/she had his/her blood drawn and he/she was advised of the results of said blood-work.Patient has not yet scheduled an explantation of the asr hip implant.Doi: (b)(6) 2009; - dor: none reported; (left side).Patient is a resident of (b)(6).(b)(4) event description ((b)(6) 2017): the patient was revised to address malpositioned acetabulum and cup was groosely loose in bone to implant interface.It was stated that the patient was brought to or to have an i&d and revise her left hip in single stage.This patient had a left primary #2 std trilock stem with a 46mm/300 asr acetabulum cup, a 41mm asr head and adaptor implanted elsewhere on an unknown date.Doi: unknown; dor: (b)(6) 2017, left hip.Update ad (b)(6) 2018: (b)(4) has been re-opened under (b)(4) due to receipt of medical records.After review of medical records for mdr reportability it was reported that the patient was revised to address pain, dysfunction, acetabular loosening and metallosis.Revision notes reported an almond like fluid in the joint consistent with metallosis and bone loss.The tissues did not appear inflamed in a way consistent with infection.There was a 1 cm lateral cortical defect present.The acetabular component was loose.Due to no gross evidence of infection and the possible explanation for the elevated wbc in the joint tap, a one stage revision was necessary.Indications for procedure reported, the patients cobalt was very elevated.The socket was loose and migrated vertical.The crp level is normal but esr was mildly elevated.There were no laboratory values provided.Added stem and sleeve since they were revised.Doi: (b)(6) 2009; dor: (b)(6) 2017; (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint # (b)(4).The asr platform was voluntarily recalled from the market in august 2010, and the asr product codes are now considered inactive.Further investigation of this individual incident will not be undertaken.The investigation regarding the root cause(s) and/or corrective actions was conducted under mdd capa- (b)(4).Ongoing post market surveillance is conducted per our procedures for this product.Device history lot =null.Device history batch = null.Device history review = null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 2 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7637441
Report Number1818910-2018-63166
Device Sequence Number1424737
Product Code KWA
UDI-Device Identifier10603295000730
UDI-Public10603295000730
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number101204020
Device Lot NumberC89FD1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR